MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4470
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.Initial reporter information not provided due to region's privacy laws.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that because percutaneous transluminal angioplasty (pta) was performed after pipeline (ped2-450-20) placement, the balloon was not contrast-enhanced when the hyperform was inserted and expanded in accordance with the pipeline's stent distal.There was no resistance felt during inflation, and upon removal, an attempt was made to expand the balloon outside the body, but contrast medium was leaking from the balloon.Preparation was performed as per the package insert prior to insertion, but there were no problems with the expansion and contraction.No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information received reported during the procedure there was no extensive guidewire manipulation.The guidewire was an included x-pedion10.During the inflation, the guidewire tip was advanced 4 to 6 cm out of the catheter tip.The physician did not shape the guidewire tip.Half the contrast ratio was used.The injection rate was steady.Negative pressure form a 1cc syringe was used to deflate the balloon.The guidewire was 4 to 6cm from guidewire tip during inflation/deflation.After multiple inflations, the catheter and guidewire weren't removed and inspected.Blood did not enter the catheter lumen.Contrast was not observed leaking during the inflation attempt.There were no kinks in the catheter during use.The balloon performed as intended during testing.The balloon was no inflated in the body.It was inflated 1 time out of the body.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the hyperform balloon catheter was returned for analysis within a shipping box and a plastic bio-pouch.¿ damage location details: no damage was found with the hyperform balloon catheter hub.No bends or kinks were found with the hyperform balloon catheter body.¿ testing/analysis: the hyperform balloon catheter could not be flushed as it is likely occluded with dried contrast.Therefore, the balloon subassembly was dissected (cut).A mandrel was inserted into the balloon's distal tip, and the balloon was inflated.The balloon could not maintain inflation as it was found leaking distal to the distal marker.Upon microscopic inspection, a hole/tear in the balloon tubing was found at the location of the leak.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿balloon rupture¿ report could not be confirmed as the balloon was not found to be ruptured.However, the customer¿s ¿no/slow inflation¿ report was confirmed.The returned hyperform balloon was found damaged and leaking.The damage observed is consistent with mechanical or navigation related damage rather than those caused by over-inflation (rupture).In addition, it was reported that the customer confirmed successful test prior to use in the patient; therefore, damage likely occurred during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22320105
Report Number2029214-2025-01451
Device Sequence Number21069821
Product Code MJN
UDI-Device Identifier00836462004184
UDI-Public(01)00836462004184(17)251213(10)B564087
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2025
Device Model Number104-4470
Device Catalogue Number104-4470
Device Lot NumberB564087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/01/2025
08/05/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/29/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale